MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV10F45/80
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 10/18/2021
Type of Reportable Event Death
Event or Problem Description
This event for death is being conservatively reported.It was reported that on (b)(6) 2021, an 18 mm amplatzer p.I.Muscular vsd occluder was selected for implant, however was mis-sized as it was not stable on transesophageal echocardiogram (tee).A 20 mm amplatzer p.I.Muscular vsd occluder was then selected with a 10f amplatzer torqvue delivery system (ds), however, when deployed, the right disc showed a cobra deformation.After "several recaptures and redeployments," the issue persisted.A new 20 mm amplatzer p.I.Muscular vsd occluder was prepared to be exchanged.However, when removing the first 20 mm device with the 10f amplatzer torqvue ds, one of the tricuspid chordae was damaged, resulting in significant tricuspid regurgitation.The patient was referred to surgery and was transferred to the operating room (or) in hemodynamically stable condition.However, the patient developed heart failure after emergency surgery and failed intervention.The patient passed away the same day ((b)(6) 2021).The user did not allege a malfunction with an abbott product that lead to the patient passing.The user did not allege a relationship between the patient passing and an abbott product.No additional information was provided.
 
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Additional Manufacturer Narrative
H6 codes updated.An event of tricuspid regurgitation caused by removing the device from the patient, and patient death due to heart failure was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13169353
Report Number2135147-2021-00596
Device Sequence Number19215818
Product Code DQY
UDI-Device Identifier00811806010878
UDI-Public00811806010878
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number9-ITV10F45/80
Device Catalogue Number9-ITV10F45/80
Device Lot Number7950068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown